Alert archive / Kansas / Flash Flood Warnings in 1995
Flash Flood Warning 16, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 3, 1995, 5:52 AM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1995, 5:52 AM CDT (10:52 UTC)
- Expired
- Jul 3, 1995, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Chautauqua County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 031053 FFWICT KSC035-019-031500- BULLETIN - EBS ACTIVATION REQUESTED FLOOD/FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 552 AM CDT MON JUL 3 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD/FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...COWLEY COUNTY IN SOUTHEAST KANSAS ...CHAUTAUQUA COUNTY ...FLASH FLOOD WARNING EXTENDED FOR CHAUTAUQUA COUNTY UNTIL 10 AM CDT... ...FLASH FLOOD WARNING ALLOWED TO EXPIRE FOR COWLEY AT 6 AM CDT... DOPPLER RADAR SHOWED CONTINUED THUNDERSTORMS IN CHAUTAUQUA COUNTY AT 550 AM. SEDAN HAD REPORTS OF CONTINUED HEAVY RAINS AT 545 AM. SINCE MIDNIGHT 6 TO 8 INCHES OF RAIN HAVE FALLEN OVER SOUTHERN PARTS OF CHAUTAUQUA COUNTY. MEANWHILE....THUNDERSTORMS THAT POUNDED COWLEY COUNTY EARLIER THIS MORNING HAD MOVED OFF TO THE EAST...THEREFORE THE FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 6 AM FOR COWLEY COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. STREAMS, RIVERS, AND CREEKS CAN BECOME KILLERS IN HEAVY RAIN. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. RANDY &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:12 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 3, 4:12 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 410 AM CDT MON JUL 3 1995 ...MAIN WX PROBLEM IS WHEN CURRENT CONVECTION WILL DIE AND WHEN AND WHERE IT WILL FIRE LATER IN THE DAY... CURRENT STRONG/SEVERE STORMS ALONG THE KS/OK BORDER CONTINUE TO HOLD THEIR OWN BUT ARE LOOKING MORE LIKE HEAVY RAINERS WITH TIME. THIS ACTIVITY IS JUST N OF A WK SFC BNDRY JUST S OF THE KS/OK LINE. CURRENT RADAR TRENDS INDICATE THE STORMS WL DRIFT SLOWLY S INTO OK BEFORE SUN-UP. LATER TODAY...ANOTHER ROUND OF SEVERE STORMS LOOKS TO BE IN THE CARDS. ETA/NGM ARE IN AGREEMENT BRINING ANOTHER S/W ACRS KS THS AFTN. FCST SOUNDINGS ARE SHOWING EVEN LARGER POSITIVE AREAS THAN YESTERDAY WITH LI'S AROUND F-8 AND CAPES APPROACHING 4000. LOOKS LIKE THE AREAS UNDER THE GUN WL BE SCEN AND SE KS. RSL 85/65 42 SLN 86/66 44 ICT 87/68 44 HUT 87/68 44 CNU 83/68 46 OGREN
In the hours before
Special weather statement, Jul 3, 2:05 AM CDT, 3 hours 47 minutes before
KSZ069-071-072-073-092-093-094-095-096-097-098-099-100-101-030800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 205 AM CDT MON JUL 3 1995 ...TORNADO WATCH #684 HAS EXPIRED FOR COWLEY AND BUTLER COUNTIES OF SOUTH CENTRAL KANSAS...AND ALL OF SOUTHEAST KANSAS... AT 200 AM THE THREAT OF SEVERE WEATHER HAS ENDED FOR SOUTH CENTRAL AND SOUHTEAST KANSAS AND TORNADO WATCH #684 HAS EXPIRED. THUNDERSTORMS WILL LIKELY CONTINUE FOR THE NEXT FEW HOURS FROM EAST OF ARKANSAS CITY EASTWARD TO THE MISSOURI BORDER. THESE STORMS ARE NOT EXPECTED TO BE SEVERE HOWEVER. SOME HEAVY RAIN AND POSSIBLY SMALL HAIL MAY OCCUR FOR THE REMAINDER OF THE NIGHT. DUDLEY
Local storm report, Jul 3, 4:30 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORTS NATIONAL WEATHER SERVICE WICHITA KS 430 AM CDT MON JUL 3 1995 ...REPORTS FROM EVENING OF JULY 2 AND MORNING OF JULY 3... TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS... 1842 OXFORD KS ONE INCH HAIL 7/2/95 SUMNER COUNTY 1845 OXFORD KS GOLFBALL SIZED HAIL 7/2/95 SUMNER COUNTY 1853 3 E OXFORD KS BASEBALL SIZED HAIL BY 7/2/95 COWLEY COUNTY KSNW TV. 1907 3 NW WINFIELD KS BASEBALL SIZED HAIL 7/2/95 COWLEY COUNTY 1928 ARKANSAS CITY KS BASEBALL HAIL 7/2/95 COWLEY COUNTY 1954 7 E ARKANSAS CITY KS BASEBALL HAIL 7/2/95 COWLEY COUNTY 2008 3 E ARKANSAS CITY KS TORNADO 7/2/95 COWLEY COUNTY 2022 10 W EL DORADO KS 1 INCH HAIL 7/2/95 BUTLER COUNTY 2034 2 N AUGUSTA KS SOFTBALL HAIL 7/2/95 BUTLER COUNTY 2052 MAPLE CITY KS FUNNEL CLOUD BY TRAINED 7/2/95 COWLEY COUNTY SPOTTER 2111 AUGUSTA AIRPORT KS MARBLE TO GOLFBALL HAIL 7/2/95 BUTLER COUNTY 2111 DEXTER KS 1 INCH HAIL 7/2/95 COWLEY COUNTY 2115 AUGUSTA KS TENNIS BALL SIZED HAIL BY 7/2/95 BUTLER COUNTY KAKE TV 2244 2 N CAMBRIDGE KS 3/4 INCH HAIL 7/2/95 COWLEY COUNTY 2305 1 W CAMBRIDGE KS GOLFBALL HAIL 7/2/95 COWLEY COUNTY 2323 5 N ARKANSAS CITY KS 1 INCH HAIL AT STROTHER FIELD 7/2/95 COWLEY COUNTY AIRPORT 2331 5 N ARKANSAS CITY KS SOFTBALL SIZED HAIL AT 7/2/95 COWLEY COUNTY STROTHER FIELD 0020 CANEY KS GOLFBALL HAIL BY CANEY PD 7/3/95 MONTGOMERY COUNTY 0045 CANEY KS DIME SIZE HAIL BY CANEY PD 7/3/95 MONTGOMERY COUNTY 0107 6 E ARKANSAS CITY KS DIME SIZE HAIL 7/3/95 COWLEY COUNTY .END OGREN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:28 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 62 min |
| Jul 2, 7:50 PM CDT | Tornado Warning | ICT | Cowley | 40 min |
| Jul 2, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 63 min |
| Jul 2, 8:30 PM CDT | Tornado Warning | ICT | Cowley | 60 min |
| Jul 2, 9:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jul 2, 9:14 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 61 min |
| Jul 2, 10:06 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 69 min |
| Jul 2, 10:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 60 min |
| Jul 2, 11:11 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 64 min |
| Jul 2, 11:25 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 65 min |
| Jul 2, 11:59 PM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley | 3 hr |
| Jul 3, 12:22 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 68 min |
| Jul 3, 12:55 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 65 min |
| Jul 3, 3:00 AM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley | 3 hr |
| Jul 3, 5:37 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 30 min |
Nearby
Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.